Indiana, 2018

Flash Flood and Flooding in Indiana, June 26, 2018

June 26, 2018 · NWS LMK · 15 events in 5 counties and zones

On the second day of heavy rain across southern Indiana, a quasi-stationary boundary was draped across central Kentucky. As a system moved east through central Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

On the second day of heavy rain across southern Indiana, a quasi-stationary boundary was draped across central Kentucky. As a system moved east through central Missouri. storms moved in from the west. These storms resulted in many reports of wind damage as well as some flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 9:49 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 26, 9:49 AM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1049 AM EDT Tue Jun 26 2018

.Forecast Update...
Issued at 1040 AM EDT Tue Jun 26 2018

Multiple threats in play today from severe thunderstorms and flash
flooding. A training cluster of storms early this morning has
already produced significant flash flooding in Boyle and Lincoln
Counties, with MRMS showing rainfall totals of 4 to 6 inches.
Residual boundary remains draped from near Tell City to Danville,
and that is just where we do not need additional rain as 1-hr FFG is
as low as 1 inch.

WW 221 just issued by SPC, mainly for the MCS incoming from the
Wabash Valley. However with the favorable pulse environment in
place, any storms developing ahead of that system could easily go
severe as well. Main threat is damaging winds.

Expect a downward trend in the SVR threat after 21Z.

&&

.Short Term...(Today and tonight)
Issued at 313 AM EDT Tue Jun 26 2018

...Another Round of Strong Thunderstorms Expected Today...
...Flash Flood Watch Issued for Portions of the Area...

In the wake of afternoon convection, we've been in a little bit of a
short wave ridge axis since last evening.  This ridge has broken
down slightly as some additional convection has been firing east of
the I-65 corridor.  Skies were partly to mostly cloudy across the
region with readings mainly in the lower 70s.  In the near term, we
expect low cloudiness and scattered showers to continue across the
area with the best chances of rain mainly east of the I-65 corridor.
Temperatures are likely not to move too much through sunrise.

For today, quasi-stationary boundary will remain draped across the
central portions of Kentucky.  Latest CAM guidance suggests that
another perturbation out across central MO will move eastward and
into our region this afternoon.  We'll see some delay in
destabilization early this morning, due to low clouds.  However, we
may scour out a bit quicker and then get some heating to destabilize
things for the afternoon.  Shear parameters continue to look rather
marginal for organized severe weather.  However, strong storms are
likely given the favorable/expected instability parameters and we
would not be surprised to have a few severe storms out there this
afternoon with damaging winds being the primary threat.

Of greater concern is the heavy rainfall potential.  MRMS and
Doppler Radar estimates show a swath of 2-4 inch rainfall amounts
across the central portions of our CWA that fell yesterday.  Another
round of heavy rainfall is likely today with the storms and this
will increase our flash flood threat.  For this reason, have
coordinated with surrounding offices and will hoist a Flash Flood
Watch for the southern 2/3rds of our forecast area.  Mainly in areas
generally south of the I-64 corridor.  While widespread flooding is
not anticipated, there are a few areas that will likely see some
local flooding issues, especially if they get repeated storms.
Greatest flash flood potential would be in a belt of counties from
Hancock through Hardin and then eastward over into Madison County.

Temperatures today will likely average out in the mid 80s in the
north with mid-upper 80s across the south.  Temps could end up being
a little under if convection gets going early and disrupts our
normal diurnal heating cycle.

For tonight, initial band of storms from the afternoon will likely
press eastward into diminish as they plow through eastern Kentucky.
We might see a brief lull in the action until the next wave
approaches the region late tonight.  Initial thoughts were to allow
flash flood watch to continue into the overnight period.  However,
low confidence on the mesoscale environment and overall storm
evolution for late tonight is of low confidence.  Therefore, will
allow the watch to go until 03Z.  An expansion in time/area may be
needed if successive forecasts key in more on the convective
evolution for later tonight and early Wed.

.Long Term...(Wednesday through Monday)
Issued at 315 AM EDT Tue Jun 26 2018

Wednesday - Wednesday Night...

Scattered to numerous showers and storms are expected Wednesday into
later Wednesday evening as a shortwave and it's associated surface
low pass through the Great Lakes region. Given moderate instability,
and some deep layer flow thanks to the shortwave energy, some strong
to severe storms will be possible. In addition, continued rainfall
over areas that have seen many rounds of recent storms could lead to
localized flooding issues. Look for highs in the mid to upper 80s
Wednesday, with lows in the upper 60s to low 70s on Wednesday night.

Thursday - Saturday Night...

Strong upper ridging builds over our region and then centers over
the mid Atlantic coast by late in the weekend. This will bring
overall drier and hotter conditions to the area. Can't completely
shut off the shower and storm chances each afternoon, however given
the subsidence offered by the strong upper ridge should see only
isolated coverage chances Friday and Saturday.

The bigger story will be the heat and humidity. H85 temps look to
climb into the 20-22C range which should support temps in the low
90s, with mid 90s possible on Friday. These readings combined with
dew points up in the low and mid 70s will result in max heat indices
in the 100-109 range on Saturday, and around 100 on Thursday and
Saturday. Will have to watch for the need for an Excessive Heat
Advisory during this time, especially for Friday. Overnight lows
will remain mild in the 70-75 range.

Sunday - Monday...

The upper ridge axis will lose most of it's influence over our area
by this time, as more zonal flow sinks over the northern third of
the CONUS. The Ohio River Valley will be situated between the
stronger westerlies and and a nearly stationary weak frontal
boundary to our N/NW, and the upper ridge to our E/SE. The heat and
humidity will still be around, but with the loss of
subsidence/capping from the upper ridge we should expect better
coverage and chances of storm development. For now, will continue
mention of scattered shower and storm development along with
continued muggy highs in the low 90s. Mild overnight lows in the 70-
75 degree range should continue.

&&

.Aviation...(12Z TAF Issuance)
Issued at 635 AM EDT Tue Jun 26 2018

Quasi-stationary frontal boundary will remain draped across the
region today.  This feature will serve as a foci for renewed
convective develop later this morning and throughout the afternoon
hours.  Upstream perturbation is currently over central MO.  Latest
guidance has this moving into the Ohio Valley by late morning and
into the early afternoon hours.  Greatest concentration of
convection will likely be in the 26/16Z through 27/02Z time frame at
all the terminals.

Outside of storms, we're expecting VFR conditions.  However, this
morning, some MVFR and high end IFR ceilings will be possible at
KSDF and KLEX.  These low clouds should scour out by mid-morning and
return to VFR conditions.  Temporary drops to MVFR/IFR will be
possible in storms this afternoon/evening.  Winds today will be out
of the south/southwest at 4-8 knots, but could be gusty within
thunderstorms.

For tonight, we should see a relative lull in convection for mid-
late evening with the next perturbation arriving into the Ohio
Valley toward the end of the forecast period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through this evening for INZ083-084-089>091.

KY...Flash Flood Watch through this evening for KYZ023>030-034-035-
     038>041-045>049-053>057-061>067-070>078-081-082.

&&

Update...RAS
Short Term...MJ
Long Term....BJS
Aviation.....MJ
Hazardous weather outlook, Jun 26, 5:43 AM EST, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
643 AM EDT Tue Jun 26 2018

INZ083-084-089>091-KYZ023>030-034-035-038>041-045>049-053>057-
061>067-070>078-081-082-271045-
Dubois-Crawford-Perry-Harrison-Floyd-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Nelson-Washington-Mercer-Jessamine-Clark-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Jasper, English, Tell City, Corydon,
New Albany, Lewisport, Hawesville, Hardinsburg, Brandenburg,
Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville,
Shelbyville, Frankfort, Taylorsville, Lawrenceburg, Versailles,
Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville,
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond,
Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville,
Liberty, Stanford, Russellville, Bowling Green, Franklin,
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia,
Jamestown, Burkesville, and Albany
643 AM EDT Tue Jun 26 2018 /543 AM CDT Tue Jun 26 2018/

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING THROUGH THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected to move through the outlook area
this afternoon. The main hazard will be heavy rainfall with a risk of
flash flooding. A few of the stronger storms may produce gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rounds of thunderstorms will be possible on Wednesday.

Heat and humidity will return to the region later in the week, with
heat index values possibly exceeding 100 degrees Thursday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any wind damage or flooding.

INZ076>079-092-KYZ031>033-036-037-042-043-271045-
Orange-Washington-Scott-Jefferson-Clark-Oldham-Trimble-Henry-
Harrison-Bourbon-Nicholas-
Including the cities of Paoli, Salem, Scottsburg, Madison,
Jeffersonville, La Grange, Bedford, Milton, New Castle, Georgetown,
Cynthiana, Paris, and Carlisle
643 AM EDT Tue Jun 26 2018

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected to move through the outlook area
this afternoon. The main hazard will be heavy rainfall with a risk of
flash flooding. A few of the stronger storms may produce gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rounds of thunderstorms will be possible on Wednesday.

Heat and humidity will return to the region later in the week, with
heat index values possibly exceeding 100 degrees Thursday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any wind damage or flooding.

In the hours before

Special weather statement, Jun 26, 10:21 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
1121 AM EDT TUE JUN 26 2018

KYZ046-047-261545-
Mercer-Washington-
1121 AM EDT TUE JUN 26 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER AND
SOUTHEASTERN WASHINGTON COUNTIES...

At 1121 AM EDT, a strong thunderstorm was located near Springfield,
moving east at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Springfield, Willisburg, Mackville, Rineltown, Briartown,
Cornishville, Bohon, Stewart, Jenkinsville and Pleasant Grove.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3785 8482 3768 8500 3768 8502 3765 8503
      3763 8505 3765 8534 3780 8519
TIME...MOT...LOC 1521Z 274DEG 16KT 3774 8513

AMS
Special weather statement, Jun 26, 10:38 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
1138 AM EDT TUE JUN 26 2018

KYZ035>037-040>042-048-049-261615-
Bourbon-Scott-Woodford-Fayette-Jessamine-Franklin-Clark-Harrison-
1138 AM EDT TUE JUN 26 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WOODFORD...SCOTT...NORTHERN CLARK...NORTH CENTRAL JESSAMINE...WESTERN
BOURBON...FAYETTE...SOUTHWESTERN HARRISON AND NORTHEASTERN FRANKLIN
COUNTIES...

At 1137 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northeast of Frankfort to
Lexington. Movement was east at 30 mph.

Winds in excess of 40-45 mph are possible with these storms.

Locations impacted include...
Lexington, Georgetown, Frankfort, Winchester, Versailles, Paris,
Cardinal Hill, Cadentown, Fayette Mall and Veterans Park.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3794 8462 3833 8493 3836 8487 3834 8479
      3835 8474 3850 8454 3812 8408 3801 8402
TIME...MOT...LOC 1537Z 262DEG 27KT 3829 8478 3805 8446

AMS
Special weather statement, Jun 26, 10:40 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
1140 AM EDT TUE JUN 26 2018

INZ076-083-084-089-KYZ023-024-261645-
Crawford-Orange-Perry-Dubois-Hancock-Breckinridge-
1140 AM EDT TUE JUN 26 2018

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT
DUBOIS...CRAWFORD...PERRY...ORANGE...HANCOCK AND BRECKINRIDGE
COUNTIES...

At 1137 AM EDT/1037 AM CDT/, radar indicated strong thunderstorms
along a line from Vincennes to Evansville to Henderson. Movement was
east at 45 mph.

Winds in excess of 40 mph are likely with these storms, and
localized gusts of 60 mph or more will be possible as they move into
the area between noon and 1 pm EDT, or 11 am and noon CDT.

Locations impacted include...
Jasper, Tell City, Paoli, Hardinsburg, Hawesville, English, Mount
Pleasant, Huntingburg, Ferdinand and Orleans.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 400 PM EDT/300 PM
CDT/ for south central Indiana...and central Kentucky.

LAT...LON 3851 8707 3853 8668 3869 8668 3869 8640
      3805 8645 3804 8649 3773 8648 3770 8673
      3774 8682 3779 8682 3784 8685 3784 8691
      3790 8692 3789 8699 3793 8697 3800 8677
      3810 8677 3812 8681 3821 8679 3820 8707
TIME...MOT...LOC 1537Z 254DEG 41KT 3888 8738 3767 8746

RAS
Special weather statement, Jun 26, 10:42 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
1142 AM EDT TUE JUN 26 2018

KYZ045>047-053>055-261630-
Boyle-Mercer-Marion-Washington-Nelson-Larue-
1142 AM EDT TUE JUN 26 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL NELSON...
SOUTHWESTERN MERCER...NORTH CENTRAL LARUE...NORTHERN MARION...
WASHINGTON AND NORTHWESTERN BOYLE COUNTIES...

At 1142 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles south of Bardstown to 8 miles
east of Springfield. Movement was east at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Danville, Bardstown, Harrodsburg, Springfield, New Haven, Loretto,
Mackville, Lyons, Burkes Spring and Dant.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3760 8479 3762 8565 3780 8554 3776 8485
TIME...MOT...LOC 1542Z 261DEG 35KT 3768 8551 3764 8508

AMS
Local storm report, Jun 26, 10:44 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 AM EDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
06/26/2018                   TAYLOR             KY   EMERGENCY MNGR

            TREES AND POWER LINES REPORTED DOWN.

&&

JMB
Special weather statement, Jun 26, 11:00 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1200 PM EDT TUE JUN 26 2018

KYZ066-077-078-261645-
Russell-Casey-Adair-
1200 PM EDT TUE JUN 26 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSSELL...SOUTHERN
CASEY AND NORTHEASTERN ADAIR COUNTIES...

At 1200 PM EDT/1100 AM CDT/, a strong thunderstorm was located 9
miles northwest of Cains Store, moving east at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Russell Springs, Mintonville, Lawhorn Hill, Windsor, Teddy, Webbs
Cross Roads, Sano, Gilpin, Cantown and Decatur.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3707 8519 3727 8514 3732 8477 3721 8475
      3712 8490 3706 8491
TIME...MOT...LOC 1600Z 264DEG 17KT 3719 8501

AMS

The radar

The Evansville,IN radar (KVWX), 60 km away, was scanning. The volume nearest the first event began at 16:01 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 3 flood, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Dubois

When
June 26, 11:00 AM EST
Where
Dubois County, 0.66 mi WSW of Holland
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.247, -87.041

A large walnut tree was uprooted on S 6th Street in Holland.

Thunderstorm Wind, Dubois

When
June 26, 11:10 AM EST
Where
Dubois County, 0.3 mi SW of Millersport to 0.48 mi SSW of Huntingburg
Measured
52 kt (60 mph) estimated gust
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
38.327, -87.024

Power lines were reported down in Huntingburg and Duff.

Thunderstorm Wind, Dubois

When
June 26, 11:12 AM EST
Where
Dubois County, 1.67 mi WSW of Jasper
Measured
54 kt (62 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.388, -86.957

The emergency manager reported a large tree down at Lechner Lane and 2nd Street in Jasper.

Flood, Dubois

When
June 26, 11:25 AM EST to 12:55 PM EST
Where
Dubois County, 0.3 mi N of Celestine to 0.32 mi N of Celestine
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.384, -86.780

The emergency manager reported Santine Road being under water.

Thunderstorm Wind, Dubois

When
June 26, 11:30 AM EST
Where
Dubois County, 0.69 mi S of Birdseye
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.310, -86.700

A trained spotter estimated winds to be 52 knots near Birdseye.

Flood, Dubois

When
June 26, 11:50 AM EST to 12:20 PM EST
Where
Dubois County, 0.54 mi W of Dubois to 0.73 mi WSW of Dubois
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.450, -86.810

The emergency manager reported that State Road 545 has flowing water over it that has pushed large rocks onto the roadway.

Thunderstorm Wind, Crawford

When
June 26, 11:50 AM EST
Where
Crawford County, 0.69 mi S of Pilot Knob
Measured
54 kt (62 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.270, -86.350

A Bradford pear tree was blown down along a driveway between Mcintosh Road and Magnolia Road on the west side of State Road 66.

Thunderstorm Wind, Crawford

When
June 26, 11:50 AM EST
Where
Crawford County, 0.69 mi ENE of Curby
Measured
58 kt (67 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
38.282, -86.368

An attached carport had half of its roof torn off, and at least 4 large trees in the front and side yards had limbs around 6 inches in diameter broken off and lying on the ground.

Thunderstorm Wind, Harrison

When
June 26, 11:50 AM EST
Where
Harrison County, 0.69 mi N of Depauw
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
38.340, -86.220

Trees were reported down.

Thunderstorm Wind, Crawford

When
June 26, 11:51 AM EST
Where
Crawford County, Pilot Knob
Measured
58 kt (67 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.280, -86.350

A one mile wide swath of tree damage running north and south just west of State Road 66 near Hillcrest Drive was reported by a trained spotter.

Thunderstorm Wind, Scott

When
June 26, 12:00 PM EST
Where
Scott County, 3.03 mi S of New Frankfort
Measured
54 kt (62 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.687, -85.710

Trees were reported down along State Road 56.

Thunderstorm Wind, Scott

When
June 26, 12:00 PM EST
Where
Scott County, 0.88 mi NW of Scottsburg
Measured
53 kt (61 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
38.690, -85.780

Two trees were down on homes in Scottsburg, Indiana.

Thunderstorm Wind, Harrison

When
June 26, 12:05 PM EST
Where
Harrison County, 1.13 mi NW of Corydon
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.233, -86.133

A Bradford pear tree broke in half with the upper half blocking southbound Edsel Lane at Federal Drive.

Flash Flood, Scott

When
June 26, 12:10 PM EST to 12:40 PM EST
Where
Scott County, 0.6 mi NW of Scottsburg to 0.59 mi NW of Scottsburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.685, -85.779

The emergency manager of Scott County, Indiana reported that the main intersection in Scottsburg was flooded.

Flood, Washington

When
June 26, 12:45 PM EST to 1:15 PM EST
Where
Washington County, 1.65 mi SSE of Salem Muni Arpt to 1.67 mi SSE of Salem Muni Arpt
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
38.579, -86.115

A National Weather Service employee reported that Becks Mill Road was flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2018Every state in 2018This day in weather historyWarnings in Indiana, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757414, 757416, 757417, 757411, 757426, 757412, 757419, 757420, 757421, 757422, 757423, 757424, 757425, 757409, 757413.